MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN MEDPOR TITAN OFW - BTB - 0.6MM; IMPLANT

STRYKER ORTHOBIOLOGICS-MALVERN MEDPOR TITAN OFW - BTB - 0.6MM; IMPLANT
Catalog Number 81033
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device not available to stryker for evaluation.
 
Event or Problem Description
It was reported by a company representative that after an initial surgery was completed a revision surgery took place to remove an implant.No medical intervention and no adverse consequences were reported with the revision surgery, which was completed successfully without a delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed because the information provided was not sufficient.Since no lot numbers were provided, a review of the specific manufacturing batch records and related quality documents (manufacturing documents, inspection plan, inspection drawing, and release report) cannot be performed.Therefore, it is also not possible to determine.The quantity released for distribution within the affected lots.To obtain more details about the complained event, the sales rep was contacted.It was stated that the original and the revision surgery were not performed by the same surgeon.The surgeon responsible for the revision surgery indicated that the contour of the plate ¿was poking into orbital contents; creating pressure or tissue interference¿."a lot of swelling" was present at the time of the original surgery.No pre- and postoperative x-ray images are available.For a similar complaint documented by (b)(4), the r&d medpor expert provided the following statement: "the purpose of orbital floor and/or wall reconstruction surgery using an implant is to retrieve the orbital contents from the fracture area and reconstruct the broken or missing part of the orbital floor and/or wall to restore the orbit to its original shape and volume.If the repair material is not positioned properly or is formed to an incorrect shape by the surgeon during the reconstruction surgery, or if trauma to the orbit has changed the volume of the contents of the orbit due to swelling or loss of orbital tissues, the surgeon may observe that the orbital contents (the eye globe, rectus and oblique muscles, and orbital fat) are not positioned correctly after the reconstruction surgery.This may result in enophthalmos, or a sunken globe in the orbit, or hypo or hyperglobus, where the eye globe is positioned too low or too high.A postoperative ct scan may show the position of the implant and how it may be revised to place the eye globe in the proper position.In trauma cases it may be difficult to correctly position an implant to properly restore the orbit shape, and volume due to tissue swelling in the orbit, fractured bones, missing portions of the floor or wall, and accessibility of the repair site.Therefore, in such cases the surgeon may choose to perform a revision surgery to reposition or replace the reconstruction implant to bring the orbit closer to its original shape and volume, and thus position the eye globe closer to its correct anatomical position in the orbit.Such a revision surgery is not an indication of implant failure, but rather where the implant was not perfectly positioned in the first place, or where changes in the orbital tissues postoperatively (like resolution of swollen tissues) caused the postoperative result to be suboptimal." with respect to another similar incident in the past documented by (b)(4), the stryker senior global medical director added that if the orbital volume is not accurately reconstructed, a number of visual disturbances can result.For that reason some surgeons are moving towards customized implants in order to more accurately restore the original orbital volume.Based on the investigation and the corresponding statistical evaluation, the feedback of the sales rep, as well as, based on the assessments of the stryker senior global medical director & stryker r&d medpor expert, there is no indication for a not correctly working product or any systematic design, material, or manufacturing related issue.Therefore, no further corrective and/or preventive actions are deemed necessary at the time.The complaint is added to the complaint trend.

Brand Name
MEDPOR TITAN OFW - BTB - 0.6MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key8237067
Report Number0008010177-2019-00001
Device Sequence Number19402985
Product Code FTM
UDI-Device Identifier07613252084341
UDI-Public07613252084341
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040364
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81033
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1